Sleeping all the time late stages of GBM IV

6 Posts | Page(s): 1 

Sleeping all the time late stages of GBM IV

by evancheryl on Sun Jun 29, 2008 12:00 AM

Quote | Reply

My wife has been on Avastin + CPT-11 for 6 months and was dx 7/2/07. It has been one year now. The doctors told us that there is nothing left for them to do since her tumor has progressed by 20% and the treatments are now ineffective.

 She now sleeps 24/7 and is too weak to get out of bed. Something tells me that this is not normal and wanted feedback from other caregivers who have seen their loved ones in the late stages of brain cancer. Was this common?

I just want to know if there is something we can or if it is truly her condition. I am not one looking for false hope and will take it very realistic but it seems that other people who have had progression did not behave this way where they were not conscious.

 Any feedback would be great

 

Thanks,

 

Evan

RE: Sleeping all the time late stages of GBM IV

by suzthebrit on Sun Jun 29, 2008 12:00 AM

Quote | Reply

If you go to brainhospice.com you will see that, unfortunately, what your wife is displaying seems to be a normal part of the end stages of brain cancer. My dad's neuro-oncologist said that normally people start sleeping more and more and then one day they just don't wake up.

I am so very sorry that I am not the bearer of better news. If you have not already, call hospice and have them come and make you and your wife more comfortable as you go through this terrible journey!

Good luck to you and your wife. Tell her what she means to you, how much you love her and spend as much time with her as you can, even if it is just lying next to her.

I am so sorry

Suzy

RE: Sleeping all the time late stages of GBM IV

by Jodi_and_Dan on Sun Jun 29, 2008 12:00 AM

Quote | Reply

My husband also started sleeping for days and days shortly after stopping Avastin CPT 11.  Going back on Decadron helped, though.  I tried to taper the 16 mg./day but I can't -- that's what makes him able to function.

That was May 11 and it's 6 weeks later.  He's still here, but declining more every day.  Each time I think this is it he seems to bounce back a little.

I think that Avastin controls brain swelling, so once the Avastin ends there may be a need to go back on steroids or up the dose.

RE: Sleeping all the time late stages of GBM IV

by evancheryl on Mon Jun 30, 2008 12:00 AM

Quote | Reply

 

On 6/29/2008 Jodi and Dan wrote:

My husband also started sleeping for days and days shortly after stopping Avastin CPT 11.  Going back on Decadron helped, though.  I tried to taper the 16 mg./day but I can't -- that's what makes him able to function.

That was May 11 and it's 6 weeks later.  He's still here, but declining more every day.  Each time I think this is it he seems to bounce back a little.

I think that Avastin controls brain swelling, so once the Avastin ends there may be a need to go back on steroids or up the dose.


Dear All,

 

Thanks for your messages and it certainly helps when you don't know whats going on. Her neuro is saying to bring her in the ER since things are declining quite rapidly. She is only 34 years old and I always can't help believing that it may be something else like her not eating. 

 

My prayers to all of you and your families.

 

Evan 

 

RE: Sleeping all the time late stages of GBM IV

by MeDenise on Wed Jul 02, 2008 12:00 AM

Quote | Reply

 

On 6/30/2008 evancheryl wrote:

 

On 6/29/2008 Jodi and Dan wrote:

My husband also started sleeping for days and days shortly after stopping Avastin CPT 11.  Going back on Decadron helped, though.  I tried to taper the 16 mg./day but I can't -- that's what makes him able to function.

That was May 11 and it's 6 weeks later.  He's still here, but declining more every day.  Each time I think this is it he seems to bounce back a little.

I think that Avastin controls brain swelling, so once the Avastin ends there may be a need to go back on steroids or up the dose.


Dear All,

 

Thanks for your messages and it certainly helps when you don't know whats going on. Her neuro is saying to bring her in the ER since things are declining quite rapidly. She is only 34 years old and I always can't help believing that it may be something else like her not eating. 

 

My prayers to all of you and your families.

 

Evan 

 

Evan,

I'm so sorry to hear about Cheryl. I, like you, think that when we don't get enough nutrition, it is hard for our bodies to keep fighting.  My prayers are with you.

God Bless You Both,

Denise(from Loma Linda)

 

RE: Sleeping all the time late stages of GBM IV

by champ on Thu Jul 03, 2008 12:00 AM

Quote | Reply

The symptoms that you mentioned are very much the same as those that my wife experienced in the last months of her battle with GBM IV.That is not to say that she was not aware of the events going on around her. She was.

I would just offer you this insight if I may. Stay with her as much as you can and talk to her just as you normally would. Just because she is not as responsive as she once was it is not  a given that she doesn't hear and/or understand you.

Cherish the time you have together now and it will be your comfort and her's for always.

My prayers and thoughts are with you and her.

                                         Jack

6 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.